Please use this identifier to cite or link to this item:
Scopus Web of Science® Altmetric
Type: Journal article
Title: Evolution of directional wave spectra through finite regular and randomly perturbed arrays of scatterers
Author: Montiel, F.
Squire, V.A.
Bennetts, L.G.
Citation: SIAM Journal on Applied Mathematics, 2015; 75(2):630-651
Publisher: Society for Industrial and Applied Mathematics
Issue Date: 2015
ISSN: 0036-1399
Statement of
Fabien Montiel, Vernon A. Squire, and Luke G. Bennetts
Abstract: A method is proposed to solve the full linear problem of wave scattering by a large finite array of circular inclusions in two spatial dimensions and compute the concomitant evolution of directional wave properties through the array. The method decomposes the array into slabs. Interactions between adjacent slabs are calculated using a representation of the wave fields scattered by each slab as integrals of plane waves over the directional spectrum plus exponentially decaying branches. The method is applied to the canonical problem of acoustic sound-hard scatterers. Validation is sought for (i) regular arrays via comparison with solutions of corresponding infinite, periodic single- and multiple row arrays and (ii) random arrays via comparison with Foldy's approximation for the effective field. A numerical investigation is conducted to determine the effect of introducing random perturbations into regular arrays on the directional properties of the reflected and transmitted fields.
Keywords: multiple scattering; directional spectrum; random array
Rights: © 2015 Society for Industrial and Applied Mathematics
RMID: 0030026480
DOI: 10.1137/140973906
Grant ID:
Appears in Collections:Mathematical Sciences publications

Files in This Item:
File Description SizeFormat 
hdl_98448.pdfPublished version903.55 kBAdobe PDFView/Open

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.